MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER

AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Catalog Number SGC0101
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The steerable guide catheter (sgc) and dilator were returned and investigated.The returned device analysis confirmed the reported loose connection between the proxy stopcocks and sgc flush port.Furthermore, cracks and stress marks were identified on the flush port.The investigation was unable to confirm the reported loose connection between the returned stopcocks and dilator flush port.A review of the lot history record revealed no manufacturing nonconformities.Additionally, a review of the complaint history identified no similar incidents reported from this lot.All available information was investigated and the reported loose/intermittent connection to the sgc and dilator may be attributed to variation in the non-abbott stopcocks used at the account; however, this cannot be definitively confirmed.Furthermore, the observed crack and stress marks on the sgc flush port are likely a procedural condition of the reported loose connection when the stopcocks were unable to securely tighten.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
This is filed to report that during preparation, the stopcock connection to the steerable guiding catheter (sgc) hemostasis valve and to the dilator would not stay secure, which if used, has the potential to cause or contribute to patient injury.It was reported that during preparation of the steerable guiding catheter (sgc 60721u135), the stopcock was connected to the sgc hemostasis valve, but would unspin.Five stopcocks were attempted, but the same thing occurred with all of the devices.The sgc was not used in the anatomy, and was replaced.The new sgc was used with one of the previously attempted stopcocks successfully.Next, one of the previous stopcocks were connected to the dilator flush port from the first sgc pack (60721u135), but the stopcock would unspin.The dilator was not used and was replaced with the dilator from the new sgc.The new dilator was used successfully with the previously attempted stopcock.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Common Device Name
STEERABLE GUIDE CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6049450
Report Number2024168-2016-07219
Device Sequence Number888829
Product Code DRA
UDI-Device Identifier08717648195921
UDI-Public(01)08717648195921(17)170721(10)60721U135
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2017
Device Catalogue NumberSGC0101
Device Lot Number60721U135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2016
Initial Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1